Alert archive / Indiana / Beach Hazards Statements in 2020

Beach Hazards Statement 18, NWS Northern Indiana

September 2, 2020

NWS Northern Indiana issued this beach hazards statement at Sep 2, 2020, 4:10 PM EDT. It took effect at Sep 3, 2020, 2:00 PM EDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Sep 2, 2020, 4:10 PM EDT (20:10 UTC)
In effect from
Sep 3, 2020, 2:00 PM EDT
Expired
Sep 4, 2020, 11:00 PM EDT
In force
33 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

959 
WHUS43 KIWX 022010
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
410 PM EDT Wed Sep 2 2020

INZ003-MIZ077-030415-
/O.NEW.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/
La Porte-Berrien-
410 PM EDT Wed Sep 2 2020 /310 PM CDT Wed Sep 2 2020/

...BEACH HAZARDS STATEMENT IN EFFECT FROM THURSDAY AFTERNOON
THROUGH FRIDAY EVENING...

The National Weather Service in Northern Indiana has issued a
Beach Hazards Statement which is in effect from Thursday 
afternoon through Friday evening. 

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 25 mph with gusts
  to 35 mph Thursday afternoon. West to northwest 10 to 20 mph
  Thursday night into Friday. This will result in waves 3 to 6
  feet Thursday afternoon, building to 4 to 7 feet, occasionally
  to 9 feet, Thursday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
9 follow-up statements
238 
WHUS43 KIWX 030148
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
948 PM EDT Wed Sep 2 2020

INZ003-MIZ077-031000-
/O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/
La Porte-Berrien-
948 PM EDT Wed Sep 2 2020 /848 PM CDT Wed Sep 2 2020/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM THURSDAY
AFTERNOON THROUGH FRIDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 25 mph with 
  gusts to 35 mph Thursday afternoon. West to northwest 10 to 20 
  mph Thursday night into Friday. This will result in waves 3 to 
  6 feet Thursday afternoon, building to 4 to 7 feet, 
  occasionally to 9 feet, Thursday night. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
749 
WHUS43 KIWX 030856
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
456 AM EDT Thu Sep 3 2020

MIZ077-031700-
/O.NEW.KIWX.LS.Y.0013.200904T0000Z-200904T1000Z/
/O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/
Berrien-
456 AM EDT Thu Sep 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH FRIDAY EVENING...
...LAKESHORE FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO
6 AM EDT FRIDAY...

The National Weather Service in Northern Indiana has issued a
Lakeshore Flood Advisory, which is in effect from 8 PM this
evening to 6 AM EDT Friday. 

* LAKE SHORE FLOODING AND BEACH EROSION...West to northwest winds
  of 15 to 25 mph with gusts up to 35 mph overnight tonight will 
  cause waves to build to 6 to 10 feet along the lakeshore. 

* TIMING...Tonight into early Friday morning. 

* IMPACTS...High wind and wave action will cause beach erosion and
  minor lakeshore flooding. 

* High Wave Action and Dangerous Swimming Conditions Expected Today
  through Friday...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...West to northwest 15 to 25 mph with
  gusts up to 35 mph this afternoon into Friday will result in
  waves 3 to 6 feet this afternoon, before building to 6 to 10
  feet, occasionally to 13 feet, tonight into early Friday morning.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

&&

$$

INZ003-031700-
/O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/
La Porte-
356 AM CDT Thu Sep 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH FRIDAY EVENING...

* HIGH WAVE ACTION AND DANGEROUS SWIMMING CONDITIONS EXPECTED...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* OVERVIEW/POTENTIAL IMPACTS...West winds 15 to 25 mph with gusts
  to 35 mph this afternoon. West to northwest 10 to 20 mph tonight
  into Friday. This will result in waves 3 to 6 feet this
  afternoon, building to 5 to 8 feet, occasionally to 10 feet,
  tonight into early Friday morning. These high waves may cause
  minor lakeshore flooding and beach erosion. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
695 
WHUS43 KIWX 031503
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1103 AM EDT Thu Sep 3 2020

MIZ077-032315-
/O.CON.KIWX.LS.Y.0013.200904T0000Z-200904T1000Z/
/O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/
Berrien-
1103 AM EDT Thu Sep 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 2 PM EDT THIS
AFTERNOON THROUGH FRIDAY EVENING...
...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 6 AM EDT FRIDAY...

* LAKE SHORE FLOODING AND BEACH EROSION...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Tonight into early Friday morning.

* IMPACTS...High wind and wave action will cause beach erosion,
  minor lakeshore flooding and dangerous swimming conditions. 

* OVERVIEW...West to northwest winds 15 to 25 mph with gusts up to
  35 mph are expected this afternoon into Friday. Waves will build
  to 3 to 6 feet this afternoon, and 6 to 10 feet tonight into
  early Friday morning. High wave action combined with wave
  periods up to 7 seconds and a direct onshore approach will lead
  to life threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

&&

$$

INZ003-032315-
/O.CON.KIWX.BH.S.0018.200903T1800Z-200905T0300Z/
La Porte-
1003 AM CDT Thu Sep 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 1 PM CDT THIS
AFTERNOON THROUGH FRIDAY EVENING...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Tonight into early Friday morning.

* IMPACTS...High wind and wave action will cause dangerous 
  swimming conditions. 

* OVERVIEW...West to northwest winds 15 to 25 mph with gusts up to
  35 mph are expected this afternoon into Friday. Waves will build
  to 3 to 6 feet this afternoon, and 6 to 10 feet tonight into
  early Friday morning. High wave action combined with wave
  periods up to 7 seconds and a direct onshore approach will lead
  to life threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
902 
WHUS43 KIWX 032020
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
420 PM EDT Thu Sep 3 2020

MIZ077-040430-
/O.CON.KIWX.LS.Y.0013.200904T0000Z-200904T1000Z/
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
Berrien-
420 PM EDT Thu Sep 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...
...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 8 PM THIS
EVENING TO 6 AM EDT FRIDAY...

* LAKE SHORE FLOODING AND BEACH EROSION...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through Friday.

* IMPACTS...High wind and wave action will cause beach erosion,
  minor lakeshore flooding and dangerous swimming conditions. The
  greatest threat for minor lakeshore flooding will be tonight.

* OVERVIEW...West to northwest winds 15 to 25 mph are expected
  into Friday. A few gusts to 35 mph are possible through early
  this evening. Waves will build to 4 to 7 late this afternoon and
  to 6 to 10 feet tonight. High wave action combined with wave 
  periods up to 7 seconds and a direct onshore approach will lead 
  to life threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

&&

$$

INZ003-040430-
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
La Porte-
320 PM CDT Thu Sep 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through Friday.

* IMPACTS...High wind and wave action will cause dangerous 
  swimming conditions. 

* OVERVIEW...West to northwest winds 15 to 25 mph are expected
  into Friday. A few gusts to 35 mph are possible through early
  this evening. Waves will build to 3 to 6 feet this afternoon, and
  6 to 10 feet tonight into early Friday morning. High wave 
  action combined with wave periods up to 7 seconds and a direct 
  onshore approach will lead to life threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
380 
WHUS43 KIWX 040157
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
957 PM EDT Thu Sep 3 2020

MIZ077-041000-
/O.CON.KIWX.LS.Y.0013.000000T0000Z-200904T1000Z/
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
Berrien-
957 PM EDT Thu Sep 3 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
FRIDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* LAKE SHORE FLOODING AND BEACH EROSION...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through Friday.

* IMPACTS...High wind and wave action will cause beach erosion, 
  minor lakeshore flooding and dangerous swimming conditions. 
  The greatest threat for minor lakeshore flooding will be 
  tonight. 

* OVERVIEW...West to northwest winds 15 to 25 mph into Friday.
  Waves 5 to 10 feet overnight, then gradually subsiding through
  Friday. High wave action combined with wave periods up to 7 
  seconds and a direct onshore approach will lead to life 
  threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

&&

$$

INZ003-041000-
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
La Porte-
857 PM CDT Thu Sep 3 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
EVENING...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through Friday.

* IMPACTS...High wind and wave action will cause dangerous 
  swimming conditions. 

* OVERVIEW...West to northwest winds 15 to 25 mph are expected 
  into Friday. A few gusts to 35 mph are possible through early 
  this evening. Waves will build to 3 to 6 feet this afternoon, 
  and 6 to 10 feet tonight into early Friday morning. High wave 
  action combined with wave periods up to 7 seconds and a direct 
  onshore approach will lead to life threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
392 
WHUS43 KIWX 040805
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
405 AM EDT Fri Sep 4 2020

MIZ077-041615-
/O.CON.KIWX.LS.Y.0013.000000T0000Z-200904T1000Z/
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
Berrien-
405 AM EDT Fri Sep 4 2020

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
EARLY THIS MORNING...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* LAKE SHORE FLOODING AND BEACH EROSION...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through today.

* IMPACTS...High wind and wave action will cause beach erosion,
  minor lakeshore flooding and dangerous swimming conditions. The
  greatest threat for minor lakeshore flooding will diminish later
  this morning. 

* OVERVIEW...West to northwest winds 5 to 15 mph. Waves 4 to 7 
  feet this morning, then gradually subsiding throughout the day. 
  High wave action combined with wave periods up to 7 seconds and 
  a direct onshore approach will lead to life threatening 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

A Lakeshore Flood Advisory indicates that onshore winds will
generate flooding of low areas along the lakeshore.

&&

$$

INZ003-041615-
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
La Porte-
305 AM CDT Fri Sep 4 2020

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through today.

* IMPACTS...High wind and wave action will cause dangerous 
  swimming conditions. 

* OVERVIEW...West to northwest winds 5 to 15 mph expected. Waves 3
  to 5 feet this morning gradually diminish over the course of 
  the day. High wave action combined with wave periods up to 7 
  seconds and a direct onshore approach will lead to life 
  threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
218 
WHUS43 KIWX 041432
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1032 AM EDT Fri Sep 4 2020

INZ003-MIZ077-042245-
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
La Porte-Berrien-
1032 AM EDT Fri Sep 4 2020 /932 AM CDT Fri Sep 4 2020/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through early this evening.

* IMPACTS...High wind and wave action will cause dangerous 
  swimming conditions. 

* OVERVIEW...West to northwest winds 10 to 15 mph expected. Waves
  3 to 5 feet this morning gradually diminish over the course of
  the day. High wave action combined with a direct onshore 
  approach will lead to life threatening currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
524 
WHUS43 KIWX 041952
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
352 PM EDT Fri Sep 4 2020

INZ003-MIZ077-050300-
/O.CON.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
La Porte-Berrien-
352 PM EDT Fri Sep 4 2020 /252 PM CDT Fri Sep 4 2020/

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 PM EDT
/10 PM CDT/ THIS EVENING...

* DANGEROUS SWIMMING CONDITIONS...

* STRONG RIP CURRENTS EXPECTED...

* STRONG STRUCTURAL CURRENTS EXPECTED...

* HIGH WAVE ACTION...

* TIMING...Through early this evening.

* IMPACTS...High wind and wave action will cause dangerous 
  swimming conditions. 

* OVERVIEW...West wind 10 to 20 mph becoming southwest 5 to 10 mph
  this evening. Waves as high as 3 to 4 feet late this afternoon
  will diminish to 1 to 3 feet this evening. High wave action
  combined with a direct onshore approach will lead to life
  threatening currents through early evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life threatening waves and currents are expected at the beaches.
People visiting the beaches should stay out of the water.

Rip currents are powerful channels of water flowing quickly away
from the shore...which occur most often at low spots or breaks in
sandbars. Rip currents can sweep you into deeper water.

Structural currents form along piers where longshore currents and
wave action flow into the structure. Structural currents can
sweep you out into deeper water along the pier structure.

&&

$$
903 
WHUS43 KIWX 050252
CFWIWX

Lakeshore Hazard Message
National Weather Service Northern Indiana
1052 PM EDT Fri Sep 4 2020

INZ003-MIZ077-050400-
/O.EXP.KIWX.BH.S.0018.000000T0000Z-200905T0300Z/
La Porte-Berrien-
1052 PM EDT Fri Sep 4 2020 /952 PM CDT Fri Sep 4 2020/

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM EDT /10 PM CDT/
THIS EVENING...

The risk of rip currents has subsided for the remainder of the
night. 

A moderate swim risk will be seen on Saturday with dangerous
conditions for swimmers likely returning Sunday and Monday.

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this beach hazards statement went out at Sep 2, 2:51 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Sep 2, 2:51 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
251 PM EDT Wed Sep 2 2020

.SYNOPSIS...
Issued at 248 PM EDT Wed Sep 2 2020

It will unfortunately remain dry the next several days, despite a
cold front passing through on Thursday. A brief shot of cooler air
will arrive for Friday, then trend warmer for the weekend when at
least a chance for some showers and storms arrives Sunday. .

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 246 PM EDT Wed Sep 2 2020

Frontal boundary was making steady progress across the region
with clearing arriving behind it as well as a small drop in
dewpoints. This will make for a touch more pleasant night of
sleeping. With all the sunshine around temperatures will actually
end up warmer the past couple of days as one more small surge in
warmer air arrives ahead of the the next stronger northern stream
wave. By in large the cold front will be removed from the best
lift and higher moisture, likely resulting in a dry passage. A few
of the hi res models hint at a few showers developing along the
front and while not able to rule this out, not worth placing
anything in the forecast at this point.

&&

.LONG TERM...(Thursday Night through Wednesday)
Issued at 246 PM EDT Wed Sep 2 2020

Temporary cool down will be in store for the area Friday with
more seasonable highs in the 70s and much lower humidity values.
The cool temps won't last long as upper level heights start to
increase as a disturbance drops SE with chances for showers and
thunderstorms Sunday afternoon into Sunday night. Degree of
moisture return and exact timing will be key in maximizing chances
for needed rainfall, with a non-zero threat for some strong to
severe storms given what may be some more favorable shear (just
questionable instability). Something to be watched.

Of potentially greater significance will be deep northern stream
trough that could bring widespread rain and storms followed by a
shot (albeit brief) of sharply colder air. Model differences running
rampant as is usual with systems of this strength and key features
not really being sampled yet. GFS has been most aggressive on impacts
to the area with 00Z EC cutting off an upper low over the 4 corners
region and the area therefore quiet into Weds. Blend of everything
will cause some chc pops in the forecast for the end of the period,
good middle of the road for right now.

&&

.MARINE...

Will hoist Beach Hazard Statement and Small Craft Advisory for
Thursday afternoon into Friday evening as winds and waves will
pick up behind the cold front Thursday. May need lakeshore flood
advisories as well but will defer these after collaboration.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon)
Issued at 126 PM EDT Wed Sep 2 2020

VFR conditions are expected through the fcst period. As high
pressure slides off to the east overnight, a sfc front will
approach IN tho not reach KSBN until just after the fcst period.
Introduced mid level clouds for KSBN to account for this
occurrence tmrw. Otherwise nw wind both terminal sites this aftn
then becoming sw ahead of the approaching front on thu morning.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...Fisher
SHORT TERM...Fisher
LONG TERM...Fisher
MARINE...Fisher
AVIATION...MF

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Sep 2, 4:26 AM EDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
426 AM EDT Wed Sep 2 2020

INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005-
015-016-024-025-030830-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ003-LMZ043-046-MIZ077-030830-
La Porte-New Buffalo MI to St Joseph MI-
Michigan City IN to New Buffalo MI-Berrien-
426 AM EDT Wed Sep 2 2020 /326 AM CDT Wed Sep 2 2020/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and the nearshore waters of southeastern Lake Michigan.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous swimming conditions are expected Thursday and Friday.

Conditions may be hazardous for small craft Thursday and Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 3:58 PM EDTSmall Craft AdvisoryIWX48 hr

Nearby

Beach Hazards Statements in Indiana, 2020Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.